I barely tolerated the 5mg for a week, now I've been on 10 mg for 3 days - but don't want to give up quite yet... Maybe if I go back down it'll be better. My nausea, insomnia, shakiness, anxiety is making me unable to function. I can't imagine people suffer through these awful side effects for so long. Others don't seem to have such a bad reaction :(
Has anyone had success taking just 5mg of lexapro for anxiety?
Question posted by Afc1 on 23 Oct 2015
Last updated on 1 February 2019 by asark
It most definitely works for me at 2.5 mg but I went up to 5 because my doc said 2.5 was a sub-theraputic dose. Im at 5 but will reduce to 2.5 now that my anxiety is under control. Even 2.5 took 2-3 weeks to get used to though-go slow.
AFC: how are you feeling? I had the insomnia prior as well. I take the lexapro at night as well. I do go about my day and go to work. I actually get panic attacks most mornings, that seems to be when it's at its worst for me. I hope you're well!
5mg I tolerated fairly well but when I went up to 10mg I was the same as you, all the side effects possible. I also wanted to go back to 5mg but my doctor told me that 5mg wouldn't really do much. I think after about 2 weeks on 10mg the side effects started to go. I recently went up to 15mg and I had no side effects which was great! As for the insomnia, that never went unfortunately and my doctor put me on Seroquel as well which gives me the deepest, most amazing sleep!
Afc1; If I'm understanding you right your dose of lexapro was just increased it is very common for the first week to maybe two weeks to have a increase in these side effects but they go away with continued use.And once you hit the 6 weeks on that dose you have the blood level you need for it to be working.But even before that you should notice some improvement in your anxiety and other problems.With these class of medications we have to fight through the first week or two then it gets much better as your body and mind get used to the medication and drug Increase.If it was working some on the 5mg it should be better at 10 if you were having relief 5mg is just a start dose so the side effect are not as harsh.
If you can try and push through this but if they are just unbearable Call your doctor sometimes they can give you something to help with the side effect or even change the medication.Also it is good to take it at a regular time every day if your taking it in the morning continue if its in the evening ok but don't switch back and forth it messes with the side effects and also your blood level. Try and fight through this hard part if you can.And have a good weekend.
Hey there - I'm sorry you're having such a hard time. Have you talked to your doctor about that? They might suggest going back down to 5mg for a while longer. I'm on day 5 of 10mg with nausea and insomnia. The not sleeping is what's getting to me the most. They say the first few weeks are the hardest! I'm hoping it gets easier for you.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.